MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S702
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this pacemaker was exhibiting premature battery depletion.At this time, there is no evidence to suggest that intervention has been performed.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this pacemaker was exhibiting premature battery depletion.Subsequently, the patient underwent a revision procedure, and this device was explanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
At this time, the product has not been returned.If the product is returned, analysis will be performed and a supplemental report will be issued.
 
Additional Manufacturer Narrative
At this time, the product has not been returned.If the product is returned, analysis will be performed and a supplemental report will be issued.This product has since been returned.Upon receipt at our post market quality assurance laboratory, it was thoroughly inspected and analyzed.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised capacitors.This resulted in the observed premature battery depletion.It was determined that the capacitors were compromised due to the presence of excess hydrogen in the device case.Boston scientific has issued a field safety notice regarding a subset of pacemakers in the accolade product family that has an elevated potential of exhibiting this behavior.This particular device was not included in the hydrogen induced premature depletion advisory population.However, this capacitor behavior can still occur in non-advisory devices.
 
Event or Problem Description
It was reported that this pacemaker was exhibiting premature battery depletion.Subsequently, the patient underwent a revision procedure, and this device was explanted.No additional adverse patient effects were reported.This pacemaker has since been returned and analyzed.This report has been updated with the product investigation results.

Brand Name
ALTRUA 2 DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key11104637
Report Number2124215-2020-24807
Device Sequence Number14351396
Product Code LWP
UDI-Device Identifier00802526559341
UDI-Public00802526559341
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/04/2017
Device Model NumberS702
Device Catalogue NumberS702
Device Lot Number700902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer02/05/2021
03/08/2021
Initial Report FDA Received Date01/02/2021
Supplement Report FDA Received Date02/21/2021
04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;